Frequently Asked Questions

Choose from the topics below to learn more about what’s important to you.

Find answers to your questions about Advil® products.

Get answers to your questions on how to take and properly use Advil®.

Find out how to safely take Advil®, as well as what is to be avoided.

Learn more about the pain reliever in Advil®.

Find out about the symptoms, and types of pain, that Advil® treats.

Compare the different pain relief options that are available to you.

Top Questions

Can I take Advil® for a cold or the flu?

Yes, Advil® offers a variety of treatment options depending on your cold and flu symptoms.

Advil® Tablets, Gel Caplets, Liqui-Gels® and Liqui-Gels® minis contain an active ingredient, called ibuprofen, which temporarily reduces fever, as well as relieves minor aches and pains due to the common cold.

If you have additional symptoms, you can also consider using Advil® Cold & Sinus and Advil® Sinus Congestion & Pain products for additional relief. These products contain ibuprofen plus a nasal decongestant to provide relief for symptoms including: headache, fever, minor body aches and pains, sinus pressure, and nasal congestion.

For further questions concerning your use of Advil® products, please speak with a healthcare provider. If your symptoms continue to persist or get worse, please contact a physician immediately.

What do Advil® Migraine capsules look like?

Advil® Migraine tablets are orange, oblong liquid filled capsules and have the Advil® logo on them.

I have a heart condition. Should I take Advil®?

You should talk to a doctor before taking Advil® if you have high blood pressure, heart disease, liver cirrhosis, kidney disease, asthma, or had a stroke. Do not use right before or after heart surgery.

Can I take alcohol with Advil®?

We do not recommend that you take alcohol with Advil®. This product contains an NSAID, which may cause severe stomach bleeding. The chance is higher if you have 3 or more alcoholic drinks every day while using this product.

Will Advil® cure my arthritis?

There is no known cure for arthritis. Advil® (at the recommended nonprescription dose) can provide temporary relief of minor arthritis and other joint pain.

For more information on the appropriate treatment of arthritis, consult your physician.

What are Advil® Liqui-Gels®?

Advil® Liqui-Gels® contain 200mg of solubilized ibuprofen, a liquid form of the pain reliever in Advil®. The liquid form allows them to be absorbed into the body quickly for fast pain relief.

How are Advil® Migraine capsules different from regular Advil® tablets?

Advil® Migraine tablets have a liquid form of ibuprofen inside, while regular Advil® tablets have a solid form of the pain reliever. The liquid form of ibuprofen allows the pain reliever to be absorbed by the body quickly for fast relief.

I am allergic to gluten. Is it all right for me to take Advil® products?

Gluten is not added to any Advil® product during the manufacturing process. However, we cannot guarantee that minute amounts of gluten or gluten derivatives are not contained in raw materials obtained from various suppliers for our manufacturing process since the end product is not tested for gluten.

You should check with your doctor if you have any concerns about taking any Advil® product.

Does Advil® make you sleepy?

Advil® does not contain any ingredients or antihistamines that would make you sleepy. If pain is keeping you awake at night and you want a medication that can help you fall asleep, learn more about Advil® PM.

I have trouble opening the Advil® bottle. Is there another way of getting my pills?

The Advil® Easy Open Arthritis Cap features an innovative cap design with a comfortable grip made for those with difficulty opening bottles. Awarded the Ease-of-Use Commendation from the Arthritis Foundation®, the Advil® Easy-Open Arthritis Cap takes the pain out of pain relief. This bottle is not suitable for households with young children.

Contact Us

By Phone

Call a customer service representative toll-free at:
1-800-882-3845 (1-800-88-ADVIL)
Mon-Fri, 9AM-5PM EST

Online

Fill out the form to send your question now via email.
Get Started

Via Mail

Send questions to:
PCH Product Information
Pfizer Inc., PO Box 1043
Kings Mountain, NC 28086

Fill in the information below to get in touch. Your privacy is important to us. To learn about our use of your information and your rights, please consult our privacy policy.*All fields required